Alert archive / Kentucky / Frost Advisories in 2012

Frost Advisory 9, NWS Wilmington, OH

October 20, 201211 counties in Kentucky; 10 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this frost advisory at Oct 20, 2012, 3:31 AM EDT for 11 counties in Kentucky; 10 counties in Ohio; 4 counties in Indiana. It took effect at Oct 21, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2012, 3:31 AM EDT (07:31 UTC)
In effect from
Oct 21, 2012, 2:00 AM EDT
Expired
Oct 21, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
All 25 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Butler County, OH, Clermont County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Pickaway County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS71 KILN 200731
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
331 AM EDT SAT OCT 20 2012

INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079-
201600-
/O.NEW.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE-
FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS...
DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI...
MILFORD...GEORGETOWN
331 AM EDT SAT OCT 20 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...LATE TONIGHT INTO SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
118 
WWUS71 KILN 200958
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
558 AM EDT SAT OCT 20 2012

INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079-
201800-
/O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE-
FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS...
DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI...
MILFORD...GEORGETOWN
558 AM EDT SAT OCT 20 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 30S.

* TIMING...FROST WILL FORM LATE TONIGHT AND WILL CONTINUE INTO
  SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
500 
WWUS71 KILN 201227
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
827 AM EDT SAT OCT 20 2012

INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079-
202200-
/O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE-
FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS...
DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI...
MILFORD...GEORGETOWN
827 AM EDT SAT OCT 20 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 30S.

* TIMING...FROST WILL FORM LATE TONIGHT AND WILL CONTINUE INTO 
  SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
399 
WWUS71 KILN 201944
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT SAT OCT 20 2012

INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079-
210345-
/O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE-
FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS...
DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI...
MILFORD...GEORGETOWN
344 PM EDT SAT OCT 20 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...CLEARING SKIES SHOULD ALLOW FOR TEMPERATURES TO
  FALL INTO THE MID 30S.

* TIMING...FROST MAY FORM LATE TONIGHT AND CONTINUE INTO SUNDAY
  MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
882 
WWUS71 KILN 210225
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1025 PM EDT SAT OCT 20 2012

INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079-
211030-
/O.CON.KILN.FR.Y.0009.121021T0600Z-121021T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE-
FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS...
DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI...
MILFORD...GEORGETOWN
1025 PM EDT SAT OCT 20 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* TEMPERATURES...CLEARING SKIES SHOULD ALLOW FOR TEMPERATURES TO 
  FALL INTO THE MID 30S AND UPPER 30S.

* TIMING...FROST MAY FORM LATE TONIGHT AND CONTINUE INTO SUNDAY 
  MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
709 
WWUS71 KILN 210730
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
330 AM EDT SUN OCT 21 2012

INZ073>075-080-KYZ089>099-OHZ046-055-061-062-064-070-071-077>079-
211300-
/O.CON.KILN.FR.Y.0009.000000T0000Z-121021T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-DELAWARE-
FRANKLIN OH-MONTGOMERY-GREENE-PICKAWAY-BUTLER-WARREN-HAMILTON-
CLERMONT-BROWN-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DELAWARE...COLUMBUS...
DAYTON...XENIA...CIRCLEVILLE...HAMILTON...LEBANON...CINCINNATI...
MILFORD...GEORGETOWN
330 AM EDT SUN OCT 21 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL FALL INTO THE LOWER AND MID
  30S...ESPECIALLY IN RURAL...LOW LYING LOCATIONS. 

* TIMING...AREAS OF FROST CAN BE EXPECTED THROUGH 9 AM EDT.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 20, 1:45 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 20, 1:45 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
145 AM EDT SAT OCT 20 2012

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT
LAKES TONIGHT AND SATURDAY. HIGH PRESSURE WILL BUILD IN ITS WAKE
SATURDAY NIGHT INTO SUNDAY. THE HIGH WILL CONTINUE TO INFLUENCE
THE REGION THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW PRESSURE OVER LOWER LAKE MICHIGAN WILL MOVE TO NEAR LAKE HURON
OVERNIGHT. A FIRST DEPARTING VORT MAX SOUTH OF THE LOW IS
PRODUCING LINGERING LIGHT RAIN SHOWERS THAT WILL CONTINUE TO PUSH
NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. ANOTHER WEAK VORT MAX
WILL MOVE EASTWARD OVER OUR AREA AROUND DAYBREAK. THIS COULD
PROVIDE ANOTHER ROUND OF LIGHT RAIN SHOWERS. TEMPERATURES TONIGHT
WILL CONTINUE TO GRADUALLY FALL INTO LOWER 40S BEFORE SUNRISE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
STACKED LOW PRESSURE DUE NORTH OF THE FORECAST AREA AT THE
BEGINNING OF THE PERIOD WILL CONTINUE TO TRACK EAST. ENERGY
ROTATING AROUND THIS LOW COMBINED WITH DAYTIME HEATING SHOULD
RESULT IN ADDITIONAL SCATTERED SHOWERS ON SATURDAY. BUT THIS WILL
MOVE OFF IN THE AFTERNOON WITH CLOUDS CLEARING LATE IN THE DAY.
WENT SLIGHTLY BELOW GUIDANCE FOR HIGHS.

HIGH PRESSURE WILL BUILD IN FOR THE REMAINDER OF THE PERIOD.
EXPECT GOOD RADIATIONAL COOLING CONDITIONS SATURDAY NIGHT AND SO
UNDERCUTTING GUIDANCE LOWS SEEMS PRUDENT. WARM UP WILL BEGIN ON
SUNDAY AS UPPER HEIGHTS START REBOUNDING AND WARM AIR ADVECTION
COMMENCES. MOS BLEND LOOKS REASONABLE FOR SUNDAY AND SUNDAY NIGHT
TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS HAVE COME INTO BETTER AGREEMENT FOR THE LONG TERM.  A RIDGE
WILL BE IN PLACE ACROSS THE AREA AT THE BEGINNING OF THE LONG TERM
PERIOD.  THIS WILL ALLOW FOR DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES.  HIGH TEMPERATURES FROM MONDAY THROUGH THURSDAY WILL
BE IN THE 70S ACROSS THE AREA WITH LOWS GENERALLY IN THE 50S.
A WEAK DISTURBANCE WILL WORK THROUGH THE AREA TUESDAY NIGHT INTO
WEDNESDAY HOWEVER WITH LIMITED MOISTURE ONLY EXPECT AN INCREASE IN
CLOUD COVER ACROSS THE FA.  A COLD FRONT WILL APPROACH AND MOVE
THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY.  AFTER THE FRONT MOVES
THROUGH HIGH TEMPERATURES ON FRIDAY WILL BE IN THE MIDDLE 60S TO
AROUND 70.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED RAIN SHOWERS WILL CONTINUE MOVING THROUGH THE REGION
TONIGHT. THE CURRENT BATCH OF SHOWERS WILL EXIT THE AREAS NEAR THE
TAF SITES BY 08Z-10Z...BUT ADDITIONAL RAIN DEVELOPING OVER INDIANA
WILL ALSO BE MOVING IN CLOSER TO DAYBREAK. WHILE PREVAILING VFR
VISIBILITIES ARE EXPECTED IN THE MEAN TIME (WITH MVFR
CEILINGS)...THE SHOWERS WILL BE CAPABLE OF PRODUCING MVFR
VISIBILITIES.

AS THE MOISTURE OVER INDIANA WORKS ITS WAY IN...CONDITIONS WILL
DETERIORATE A BIT FURTHER NEAR DAYBREAK (12Z). CEILINGS WILL
STRADDLE THE MVFR/IFR THRESHOLD...AND MVFR VISIBILITIES WILL
BECOME MORE COMMON. HOWEVER...AFTER 12Z...PRECIPITATION WILL
BECOME LESS LIKELY. CLOUDS MAY BE SLOW TO RISE IN THE
MORNING...BUT VFR CONDITIONS ARE EXPECTED BY AFTERNOON.

A FEW LIGHT SHOWERS ARE POSSIBLE IN CENTRAL OHIO (KCMH/KLCK)
DURING THE PEAK HEATING HOURS OF THE AFTERNOON...BUT CONFIDENCE IN
TIMING AND PLACEMENT IS LOW.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...LATTO
SHORT TERM...
LONG TERM...NOVAK
AVIATION...HATZOS
Hazardous weather outlook, Oct 19, 4:21 AM EDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
421 AM EDT FRI OCT 19 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
421 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Kentucky, 2012Frost Advisories in Ohio, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.